Illinois, 2003Tornado in Illinois, June 10, 2003
June 10, 2003 · NWS LOT · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 3:00 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT TUE JUN 10 2003
PUBLIC FORECAST DISCUSSION FOR PM GRIDS/ZONES...
SHORT WAVE MOVG E FM NE MN INTO WRN LK SUPERIOR WHILE STG MID LEVEL
CIRCULATION MOVS E FM TX PNHDL INTO WRK OK. HIGH THETA-E AIR CONTS
TO SPREAD NNE ACROSS MS VLY TO WRN GRTLKS WITH MID 60S TO LWR 70S
DWPTS ERN MO TO NRN IL AHEAD OF CDFNT TRAILING SWWRD FROM SFC LOW IN
CNTRL WI. SCT RW/TSRA HAVE DVLPD IN CNTRL WI ALONG CDFNT WHILE
INTENSE CONVECTION EXPANDS IN CNTRL MO IN RESPONSE TO SRN PLAINS
SHORT WAVE. THIS ACTIVITY SHUD MOV GENERALLY E ACROSS CNTRL IL IN
MEAN WRLY FLOW. SHUD ALSO SAP POTENTIAL FOR CONVECTION FURTHER N
INTO CWA LATER THIS EVE AS CDFNT APPROACHES SO EXPECT SCT SHRA W/
CHC OF A FEW TSRA TIL FROPA. CDFNT TO HAND UP IN/NEAR FAR SRN CWA
OVRNGT AND WED AS MID LVL LOW MOVS TO MID MS VLY BY 00Z THU. MAIN
CONVECTIVE ACTIVITY TO BE NEAR SFC BNDRY WED INTO WED NIGHT...WITH
CHC FURTHER N INTO CWA. LAKE INFLUENCE ON TEMPS WED THRU FRI WITH
ERLY COMPONENT IN LOW LEVEL WNDS. GREATEST COOLING WED AS FELL FETCH
DOWN LAKE FOR GOOD PORTION OF DAY WHERE MID LAKE TEMPS STILL ONLY
UPR 30S TO LWR 40S.
.CHI...NONE
TRS
Hazardous weather outlook, Jun 10, 3:32 PM CST, 1 hour 58 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-
INZ001-002-010-011-019-111130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
430 PM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING OVER THE
OUTLOOK AREA. THERE WILL BE SCATTERED SHOWERS AND A CHANCE OF
THUNDERSTORMS THIS EVENING AS COLD FRONT MOVES THROUGH. THERE IS A
CHANCE THAT IF STORMS DEVELOP THAT THEY COULD PRODUCE LARGE HAIL OR
DAMAGING WINDS THIS EVENING.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK IS FRIDAY
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NECESSARY THIS EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)In the hours before
Local storm report, Jun 10, 12:37 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
137 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM WINFIELD IL NON TSTM WINDS
06/10/03 DUPAGE unknown MPH NON TSTM
WINDS. WIND BLEW DOWN A
ONE AND ONE HALF FOOT
DIAMETER BRANCH AND
CUSHED TWO CARS.
REPORTED BY EMERGENCY
MANAGEMENT.Tornado, De Kalb
- When
- June 10, 5:30 PM CST to 5:31 PM CST
- Where
- De Kalb County, 2 mi NE of Shabbona Grove
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.750, -88.800
A brief tornado touched down about two miles northeast of Shabbona Grove. The tornado damaged some crops but was only on the ground for about one minute.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363105.